Stabilization and disturbance rejection for the wave equation

Date

1998-01

Authors

Morgül, Ö.

Editor(s)

Advisor

Supervisor

Co-Advisor

Co-Supervisor

Instructor

Source Title

IEEE Transactions on Automatic Control

Print ISSN

0018-9286

Electronic ISSN

Publisher

Institute of Electrical and Electronics Engineers

Volume

43

Issue

1

Pages

89 - 95

Language

English

Journal Title

Journal ISSN

Volume Title

Series

Abstract

We consider a system described by the one-dimensional linear wave equation in a bounded domain with appropriate boundary conditions. To stabilize the system, we propose a dynamic boundary controller applied at the free end of the system. The transfer function of the proposed controller is a proper rational function of the complex variable s and may contain a single pole at the origin and a pair of complex conjugate poles on the imaginary axis, provided that the residues corresponding to these poles are nonnegative; the rest of the transfer function is required to be a strictly positive real function. We then show that depending on the location of the pole on the imaginary axis, the closed-loop system is asymptotically stable. We also consider the case where the output of the controller is corrupted by a disturbance and show that it may be possible to attenuate the effect of the disturbance at the output if we choose the controller transfer function appropriately. We also present some numerical simulation results which support this argument.

Course

Other identifiers

Book Title

Citation